advertisement
Question
Posted by: anxious | 2007/03/17

FOOT

CD

Thanks for your answer! I did read that article with great interest. One question remains, however, and that is is there a difference between avorastatin and lovastatin? If I was taking Lipitor for many years at various strengths, and was on the 40mg for at least 12mths and never had any side effects with any of the Lipitor, why would I suddenly have problems with my Adco-Simvastatin 40mg if these have the same or similar content? I know the Simvastatin is the older statin but my severe swelling is not a listed side effect in my gp's book, so I was just wondering why this would be the cause of my problem! The pitting still seems to be there. Quite honestly, however crazy this may sound, I would prefer it NOT to be my Simvastatin, because this would cause me more hassle than I need right now, i.e. I would have to stop it all together, my gp is away just after I go back on 29/3 so I can't get anything new until he comes back on 10/4 - the Simvastatin is being covered in full by Discovery, which would then possibly not be the case with other medication etc. etc. Going back to the Lipitor is NOT an option either, as I told my gp.

No, of course I don't want anything dramatic. All I want is someone to say "this is what's causing it, this is how to treat it". End of story. I dont care how minor it might end up being! And I am thinking MAYBE, if it isn't in fact my Simvastatin, that is what the vacular surgeon might be able to answer!

Naturally if my gp is convinced it is in fact the medication when I go back, obviously I would accept that and then have to start with new medication. He was never convinced to start with because the swelling was only in my right foot, but then the swelling in my left foot seemed to get worse on Wed last week. I am not convinced my Ezetrol alone would work. When I had my cholesterol test in Dec (I was still on Lipitor) - my reading was 4.2!
HeatDoc said the best combination you could have for cholesterol problems was the 2 I was taking, i.e. Ezetrol and Lipitor!

Its all so maddening I could scream!

Thanks again.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anxious
It is highly unlikely that it is the simvastatin - no where it says that a side effect is leg swelling.
You don't perhaps think it is just the heat???

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement